Ask an expert
Question

09 Feb 2004

Very long period
Hi, I am 27, and have been on the injection (contraception) for almost 3 yrs now. The first year my period was normal, then it changed to nothing, but the past year every three months I get a period which lasts about 3 weeks. First 2 weeks very light, only during the day, the last week almost normal. Why is that? (Injection is Nur. Ist.)
Answer 350 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The bleeding pattern on Nuristerate varies from person to person. In your case it has probably thinned the womb lining so there is not enough to bleed every month, but only from time to time when there has been some build up of the womb lining.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9425 votes
No
68% - 19881 votes
Vote